Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 27, NWS Springfield, MO

March 18, 2008Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 18, 2008, 1:52 AM CDT for Jasper County, Missouri. It took effect at Mar 18, 2008, 8:40 PM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 1:52 AM CDT (06:52 UTC)
In effect from
Mar 18, 2008, 8:40 PM CDT
Expired
Mar 20, 2008, 9:13 PM CDT
In force
49 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River at Carthage (CHTM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:57 AM CDT, 55 minutes earlier.

Area forecast discussion, Mar 18, 12:57 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008

...MESOSCALE CONVECTIVE DISCUSSION...

...UPDATE TO AVIATION...

.UPDATE...

SUBSTANTIAL EXCESSIVE RAINFALL EVENT UNDERWAY. DANGEROUS FLOODING
LIKELY TONIGHT INTO TUESDAY NIGHT.

CURRENT WATER VAPOR IMAGERY INDICATES A CONTINUALLY EXPANDING AREA
OF LIFT OUT AHEAD OF A STRENGTHENING UPPER LOW MOVING OUT OF THE
SOUTHWESTERN STATES AND INTO THE SOUTHERN HIGH PLAINS. THIS ENERGY
WILL TAKE ON A NEUTRAL TILT AS THE NIGHT PROGRESSES...ENHANCING THE
ALREADY DIFFLUENT FLOW ALOFT. STRONG UPPER JET WITH A CORE OF
ABOUT 135KT IS ORIENTED SW TO NE FROM THE TX PANHANDLE INTO THE
WESTERN GREAT LAKES REGION. THIS IS ACTING TO TRANSPORT PACIFIC
MOISTURE INTO THE MIDWEST. MUCH OF THE SOUTHERN PLAINS REMAIN IN
THE RIGHT ENTRANCE REGION OF THIS UPPER JET...FOSTERING A A VERY
HEALTHY ENVIRONMENT FOR LARGE SCALE LIFT.

IN THE LOWER LEVELS...A SOUTHERLY...55 TO 60 KT LOW LEVEL JET IS
PUMPING COPIOUS AMOUNTS OF GULF MOISTURE INTO THE REGION. THIS LOW
LEVEL JET IS NEARLY PARALLEL TO THE UPPER JET...A CLASSIC
SIGNATURE FOR LARGE SCALE TRAINING OF MESOSCALE CONVECTIVE
SYSTEMS. THE FIRST MCS HAS EXITED STAGE EAST...HOWEVER A SECOND
MCS HAS DEVELOPED OVER THE OZARKS...WITH A THIRD MCS IN THE QUEUE
TO OVER NORTHERN PORTIONS OF ARKANSAS AND OKLAHOMA.

THE SOUTHERN PLAINS REGION RADAR INDICATES CONTINUED CONVECTIVE
GROWTH OVER MUCH OF OKLAHOMA AND BACK INTO TEXAS. THIS ENTIRE
SYSTEM WILL BE SLOW TO EVOLVE TODAY AND SEVERAL MCSS WILL AFFECT
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TODAY AND
INTO TONIGHT. PWS FROM 00Z KSGF RAOB WERE ALREADY NEARLY 200
PERCENT OF NORMAL. WITH THE RECENT INFLUX OF HIGHER LOW LEVEL
DEWPOINTS...PWS ARE LIKELY NEARING 250 TO 300 PERCENT OF NORMAL.

RECENT 4D INVESTIGATION OF STORM STRUCTURE ACROSS THE AREA
INDICATES THAT THE BULK OF HIGHER REFLECTIVITIES ARE LOCATED AT OR
BELOW THE 0C LEVEL OF APPROX 12500FT MSL...BASED ON THE 00Z RAOB.
LITTLE CHANGE FROM THE 00Z RAOB IS EXPECTED OVER THE MO OZARKS AND
SHOULD BE QUITE REPRESENTATIVE FOR THE REMAINDER OF TONIGHT. AS A
RESULT...WE ARE EXPECTING VERY EFFICIENT RAINFALL PRODUCTION FROM
THIS CONVECTION. HOURLY RAINFALL RATES IN EXCESS OF ONE INCH PER
HOUR WILL BE COMMON OVER THE NEXT SEVERAL HOURS...AND WITH THE
UPPER AND LOWER LEVEL JETS REMAINING NEARLY STAGNANT AND PARALLEL
TO EACH OTHER...TRAINING CONVECTION IS A CERTAINTY.

IN THE END...A VERY DANGEROUS FLOODING SITUATION IS UNFOLDING
ACROSS THE AREA. AREA CREEKS...STREAMS AND RIVERS WILL RAPIDLY
RISE IN RESPONSE TO PERSISTENT RAINFALL. MINOR TO MODERATE
FLOODING IS ALREADY FORECAST FOR SEVERAL RIVERS...WITH UPDATES AND
TWEAKS TO THESE FORECASTS LIKELY BASED ON RAINFALL OBSERVATIONS
AND FORECASTS THROUGH TONIGHT. IN ADDITION...FLASH FLOODING WILL
BE MOST DANGEROUS...ESPECIALLY FOR ROADS NEAR CREEKS AND STREAMS
AND THE NUMEROUS LOW WATER CROSSINGS ACROSS THE OZARKS.

A CONDITIONAL RISK FOR A FEW SEVERE STORMS REMAINS AS ELEVATED
INSTABILITY INCREASES OVERNIGHT. HAIL REMAINS THE GREATEST SEVERE
RISK FOR SOUTHERN MISSOURI.

GAGAN

&&

.DISCUSSION...

FORECAST CHALLENGES TODAY DEAL WITH RAIN AMOUNTS TONIGHT THROUGH
WEDNESDAY MORNING AND SEVERE WEATHER POTENTIAL THIS AFTERNOON AND
EVENING.

SHORT TERM (TODAY THROUGH WEDNESDAY)...

SURFACE ANALYSIS SHOWING BOUNDARY FROM NORTHEAST MISSOURI EXTENDING
SOUTHWEST INTO SOUTH CENTRAL KANSAS. THIS WAS THE FOCUS OF THIS
MORNINGS CONVECTION AS SHOWERS AND THUNDERSTORMS DEVELOPED AND
MOVED NORTH THROUGH THE CWA. RADAR SHOWING SOME WEAK SHOWERS
MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON
ALONG THIS BOUNDARY. A LOT OF CLOUDS OVER THE CWA AND CONVECTION
FROM THIS MORNING HAS STABILIZED THE ATMOSPHERE SOME THIS MORNING.
UPPER LOW CONTINUES OVER DESERT SOUTHWEST AND LOTS OF GULF
MOISTURE HAS SURGED NORTH INTO EAST TEXAS AND OKLAHOMA. DEW POINTS
IN THE MID 60S ACROSS TEXAS AND MID 50S IN EASTERN OKLAHOMA.

LOOKING AT MODEL SOUNDINGS...IT LOOKS LIKE ALL CONVECTION IN THE
CWA WILL BE ELEVATED THIS AFTERNOON. LCLS GET PRETTY LOW DOWN NEAR
THE ARKANSAS LINE...BUT EVEN HERE CONVECTION SHOULD BE ELEVATED.
DID CONTINUE MENTION OF ISOLATED TORNADOES DOWN NEAR THE STATE
LINE FOR THIS AFTERNOON. LOOKS THOUGH THAT THE MAIN THREAT WITH
THUNDERSTORMS WILL BE HAIL. WILL NEED TO MONITOR THE SITUATION
THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE LOW 60S ACROSS
SOUTHWEST MISSOURI. WE GET ANY SUN BREAKS TO ALLOW MORE
HEATING TO BREAK THE LOW LEVEL INVERSION...THE SITUATION MAY
RAPIDLY CHANGE.

HEAVY RAIN GETS GOING TONIGHT AS FRONTAL BOUNDARY MOVES INTO
CENTRAL PORTIONS OF THE CWA. MODEL SOUNDINGS FOR THIS TIME SHOW
PWATS AROUND 1.5 INCHES OVERNIGHT. UPPER WINDS LOOK TO BE PARALLEL
TO THE FRONT WHICH WOULD BE A GOOD SETUP FOR TRAINING
THUNDERSTORMS. FRONT SLOWLY MOVES SOUTHEAST THROUGH THE DAY
TUESDAY AS MORE GULF MOISTURE GETS PULLED UP ALONG THE FRONT. BOTH
GFS AND WRF SHOWING IMPRESSIVE 6 HOURLY QPF FORECASTS BASICALLY
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM 12Z THROUGH THE
AFTERNOON. BELIEVE GOING 2 TO 4 INCHES OF RAINFALL WITH LOCALIZED
5 INCHES WE HAVE GOING IN THE WATCH STILL LOOKS GOOD. MAY NEED TO
START SHAVING OFF COUNTIES NORTH AND WEST OF INTERSTATE 44 FROM
THE WATCH AFTER TUESDAY MORNING AS THEY WILL MOST LIKELY GET THEIR
HEAVY RAINFALL EARLIER TONIGHT. BUT WILL WAIT AND SEE WHERE THE
AXIS OF THE HEAVY RAINFALL SETS UP BEFORE PULLING ANY COUNTIES.

DID GO AHEAD AND EXTEND THE WATCH THROUGH WEDNESDAY MORNING AS THE
FRONT SLOWLY MOVES SOUTHEAST. MAY NEED TO EXTEND EVEN FURTHER INTO
WEDNESDAY AS UPPER LOW IS SLOW TO MOVE THROUGH ARKANSAS AND WE GET
SOME WRAP AROUND MOISTURE.

CLAYCOMB

LONG TERM (THURSDAY THROUGH MONDAY)...

WEATHER DURING THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A
SERIES OF WEAK PULSES OF SHORT WAVE ENERGY MOVING THROUGH THE
REGION AS THE UPPER LEVEL PATTERN TRANSITIONS FROM RIDGING TO MORE
ZONAL FLOW AND BACK TO CENTRAL CONUS RIDGING. THE FIRST IMPULSE
WILL PUSH THROUGH EARLY ON FRIDAY BUT THE CWA WILL LIKELY REMAIN
DRY WITH THE EXCEPTION OF A FEW LIGHT SHOWERS ACROSS THE NORTH.
TEMPERATURES SHOULD WARM NICELY IN ADVANCE OF THIS SYSTEM BUT COOL
BACK DOWN IN THE WAKE OF A SURFACE COLD FRONT MOVING THROUGH
DURING THE LATE MORNING AND AFTERNOON FRIDAY.

THE AFOREMENTIONED COLD FRONT WILL CUT OFF THE GULF FLOW AND MOISTURE
WILL BE SLOW TO RETURN IN ADVANCE OF THE NEXT SYSTEM. THE 00Z GFS
INDICATED A WELL DEVELOPED SURFACE LOW PRESSURE SYSTEM WOULD FORM
OVER THE CENTRAL PLAINS AS NORTHERN AND SOUTHERN STREAM JET ENERGY
BEGAN TO PHASE A BIT. THE 12Z GFS RUN CONTINUES TO USHER IN A
SHARP SHORT WAVE TROUGH COUPLED WITH A LEFT EXIT REGION OF THE
JET...BUT HESITATES TO DEVELOP SURFACE CYCLOGENESIS. WITH THE
ECMWF PLAYING A ROLE IN BETWEEN THE TWO GFS RUNS...OPTED TO DO THE
SAME WITH THE FORECAST...MENTIONING A CHANCE FOR SHOWERS AND
THUNDERSTORMS LATE SATURDAY INTO SUNDAY MORNING. TEMPERATURES WILL COOL
QUITE SHARPLY WITH COLD AIR ADVECTION...GOOD MIXING...AND 850
TEMPS APPROACHING -4C ON SUNDAY. SHOULD BEGIN TO WARM AGAIN BY
LATE MONDAY INTO TUESDAY AS ANOTHER...POTENTIALLY BETTER
DEVELOPED...STORM SYSTEM BEGINS TO TAKE SHAPE OVER THE PLAINS.

BARJENBRUCH

&&

.AVIATION...

FOR THE 06Z TAF CYCLE...MESSY SITUATION FOR THE NEXT 18 TO 24
HOURS. THE WELL ADVERTISED STRONG STORM SYSTEM THAT CONTINUES TO
GAIN STRENGTH OVER THE SOUTHERN HIGH PLAINS WILL MAINTAIN A
CONSTANT FLUX OF MOISTURE INTO THE REGION WITH WIDESPREAD
SHRA/TSRA EXPECTED. CIG/VIS HAVE BEEN OSCILLATING BASED ON
PRESENCE OF HEAVIER SHRA/TSRA...AND HAVE GRADUALLY DROPPED INTO
THE MVFR CATEGORY. WILL CONTINUE TO SEE DETERIORATING CONDITIONS
TONIGHT AS A COLD FRONT TAKES SHAPE OVER THE AREA. MVFR CIG AND
VIS WILL BE COMMON FOR THE NEXT FEW HOURS...WITH OCCASIONAL IFR
VIS IN HEAVY DOWNPOURS OF RAIN. IFR CIGS LOOK TO MOVE IN BETWEEN
09Z AND 13Z...LINGERING FOR MUCH OF THE REMAINDER OF THE TAF
CYCLE. SHRA WILL SHIFT SLOWLY EDGE AWAY FROM JLN DURING THE
AFTERNOON...BUT LINGER LONGER AT SGF.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 17, 8:09 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT MON MAR 17 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
809 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS OF THE MISSOURI OZARKS
 ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SIGNIFICANT
 WIDESPREAD FLOODING WILL BECOME THE PRIMARY HAZARD WITH THIS
 EPISODE OF HEAVY RAIN.

 LARGE HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT DURING
 THE OVERNIGHT PERIOD. INSTABILITY WILL HAVE A TENDENCY TO INCREASE
 THROUGH THE NIGHT AS LOW LEVEL MOISTURE SPREADS IN FROM THE GULF.
 THIS INSTABILITY MAY BECOME SUFFICIENT FOR MARGINALLY SEVERE
 STORMS.

 THERE IS A VERY LOW RISK FOR TORNADOES ACROSS FAR SOUTHERN MISSOURI.
 THIS RISK IS DEPENDENT UPON THE POSSIBILITY OF LOW LEVEL
 INSTABILITY DEVELOPING...WHICH WOULD ENABLE STORMS TO BECOME BASED
 WITHIN LOWER LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE ACROSS
  MUCH OF THE MISSOURI OZARKS ON TUESDAY AND TUESDAY NIGHT AS
  THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHEAST.
  WIDESPREAD FLOODING APPEARS LIKELY...ESPECIALLY ACROSS SOUTH
  CENTRAL MISSOURI. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
  FOR THE MOST RECENT DETAILS REGARDING THE INCREASING THREAT FOR
  SERIOUS FLOODING ACROSS PORTIONS OF THE OUTLOOK AREA.

  A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
  ACROSS SOUTH CENTRAL MISSOURI ON TUESDAY...ESPECIALLY IF THE
  FRONT IS SLOWER TO MOVE OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Mar 17, 10:54 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      2 S HIGHLANDVI          36.90N 93.28W
03/17/2008                   CHRISTIAN          MO   AMATEUR RADIO

            SIX TO EIGHT INCHES OF WATER OVER HIGHWAY HH
            APPROXIMATELY TWO MILES WEST OF HIGHWAY 65.

&&

GAGAN
Special weather statement, Mar 18, 12:06 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1206 AM CDT TUE MAR 18 2008

MOZ093-101-180530-
NEWTON MO-MCDONALD MO-
1206 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT FOR NEWTON AND NORTHWESTERN MCDONALD
COUNTIES UNTIL 1230 AM CDT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON...OR 12 MILES
NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF GOODMAN AND 7 MILES SOUTHEAST OF SENECA BY
  1210 AM CDT.
  NEOSHO BY 1220 AM CDT.
  DIAMOND...6 MILES SOUTHEAST OF SAGINAW...7 MILES SOUTHEAST OF
  SILVER CREEK AND 7 MILES SOUTHEAST OF LEAWOOD BY 1230 AM CDT.

THE TOWN OF RACINE IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE
Local storm report, Mar 18, 12:56 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            GREENE COUNTY DISPATCH INFORMED THE NWS THAT A WATER
            RESCUE WAS IN PROGRESS IN THE CITY OF SPRINGFIELD. FLASH
            FLOODING WAS ALSO OBSERVED IN SEVERAL LOCATIONS WITHIN
            THE CITY.

&&

DCRAMER
Local storm report, Mar 18, 12:57 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      2 N ROGERSVILLE         37.15N 93.06W
03/18/2008                   WEBSTER            MO   LAW ENFORCEMENT

            ROGERSVILLE FIRE DEPARTMENT WAS SANDBAGGING 3 HOUSES FROM
            FLASH FLOOD WATER. ONE HOUSE HAD ALREADY FLOODED...WHILE
            TWO OTHERS WERE IN JEOPARDY OF FLOODING FROM SAWYER
            CREEK.

&&

DCRAMER
Local storm report, Mar 18, 1:45 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            SEVERAL ROADS WATER COVERED IN THE SPRINGFIELD
            AREA...SOME IMPASSABLE OR CLOSED. MOUNT VERNON BETWEEN
            NEW AND BROADWAY. JEFFERSON AT MONT CLAIR. SOUTHERN HILLS
            BETWEEN LONE PINE AND THE RAILROAD TRACKS. BATTLEFIELD
            ROAD AT MARLIN. NICHOLS BETWEEN WEST AND EAST STREET.
            GLENSTONE AT PYTHIAN. KEARNEY AND LECOMPT. FARM ROAD 81
            NORTH OF REPUBLIC ROAD JUST NORTH OF FARM ROAD 170.
            WESTERN AND FARM ROAD 178. 4000 BLOCK OF SOUTH AVENUE.

0135 AM     FLASH FLOOD      3 E SPRINGFIELD         37.20N 93.23W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            FASSNIGHT PARK CREEK HAS CRESTED AND THE BRIDGE IS WATER
            COVERED

&&

GAGAN
Local storm report, Mar 18, 1:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
03/18/2008                   JASPER             MO   AMATEUR RADIO

            A BRIDGE NEAR THE INTERSECTION OF MURPHY AND MAIN STREET
            IN JOPLIN IS EXPERIENCING FLASH FLOODING. THE WATER IS
            THREE FEET OVER THE BRIDGE. JOPLIN POLICE DEPARTMENT IS
            IN THE PROCESS OF SHUTTING OFF THE ROAD.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:42 PM CDTFlash Flood WarningSGFBarry, Camden, Christian, Dallas, Greene, Laclede and 10 more6 hr
Mar 17, 9:20 PM CDTFlash Flood WarningSGFDent, Texas, Wright12 hr
Mar 17, 9:35 PM CDTRiver Flood WarningSGFMcDonald59 hr
Mar 17, 9:50 PM CDTRiver Flood WarningSGFPulaski4 days
Mar 17, 10:56 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Taney6 hr
Mar 18, 1:01 AM CDTFlash Flood WarningSGFDade, Jasper8 hr
Mar 18, 1:58 AM CDTFlash Flood WarningSGFBarry, Barton, Camden, Cedar, Christian, Dallas and 13 more6 hr
Mar 18, 5:30 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Douglas, Stone, Taney60 min
Mar 18, 6:23 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark54 min
Mar 18, 6:52 AM CDTSevere Thunderstorm WarningSGFTexas, Wright53 min
Mar 18, 7:03 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 18, 7:11 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Mar 18, 7:28 AM CDTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr
Mar 18, 9:13 AM CDTRiver Flood WarningSGFLaclede66 hr
Mar 18, 9:44 AM CDTRiver Flood WarningSGFPhelps4 days
Mar 18, 9:44 AM CDTRiver Flood WarningSGFCedar3 days
Mar 18, 9:44 AM CDTRiver Flood WarningSGFJasper3 days
Mar 18, 5:38 AM CDTFlash Flood WarningSGFCrawford3 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.